Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 14, 2019, 6:26 PM PST for Clark County, Nye County, Nevada; Inyo County, San Bernardino County, California. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2019, 6:26 PM PST (02:26 UTC)
- Expired
- Feb 15, 2019, 8:41 PM PST
- In force
- 26 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427 WWUS75 KVEF 150226 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 626 PM PST Thu Feb 14 2019 ...Strong winds expected across the region tonight and Friday... .Gusty winds will increase behind a moist pacific weather system moving through the region. Strongest winds tonight will be near favored downslope areas while gusty winds will increase in coverage to include much of southern Nevada and eastern California on Friday. CAZ519-520-522>524-NVZ017-019-020-022-151200- /O.NEW.KVEF.WI.Y.0006.190215T0226Z-190216T0800Z/ Eastern Sierra Slopes-Owens Valley-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 626 PM PST Thu Feb 14 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST FRIDAY NIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until midnight PST Friday night. * WINDS...West or southwesterly winds with gusts of 40 to 50 mph are expected. Wind gusts in favored downslope areas such as the Lee of the Sierra and near Red Rock Canyon may approach 60 mph. * TIMING...Tonight through late Friday evening. Winds may decrease during the early morning hours Friday before becoming gusty again by late Friday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
883 WWUS75 KVEF 151134 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 334 AM PST Fri Feb 15 2019 ...Strong winds expected across the region through this evening... .After subsiding overnight, gusty winds will increase in coverage to include much of southern Nevada and eastern California. CAZ519-520-522>524-NVZ017-019-020-022-152300- /O.CON.KVEF.WI.Y.0006.000000T0000Z-190216T0800Z/ Eastern Sierra Slopes-Owens Valley-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 334 AM PST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West or southwesterly winds with gusts of 40 to 50 mph are expected. * TIMING...through Midnight this evening. Winds may decrease during the morning hours before becoming gusty again by late morning. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds are likely making travel difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
418 WWUS75 KVEF 152239 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 239 PM PST Fri Feb 15 2019 ...Strong winds expected across the region through this evening... CAZ519-520-522>524-NVZ017-019-020-022-160800- /O.CON.KVEF.WI.Y.0006.000000T0000Z-190216T0800Z/ Eastern Sierra Slopes-Owens Valley-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 239 PM PST Fri Feb 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...Southwest to west winds with gusts of 40 to 50 mph are expected. * TIMING...Strong gusts will persist through the evening then gradually decrease toward midnight. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds will making travel difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans...lawn furniture...and other loose or lightweight outdoor objects. Drivers of vans...campers...trailers...and other high profile vehicles should be alert to the danger of these winds. && $$
841 WWUS75 KVEF 160441 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 841 PM PST Fri Feb 15 2019 ...Strong winds have diminished and will continue to weaken overnight... CAZ519-520-522>524-NVZ017-019-020-022-160545- /O.CAN.KVEF.WI.Y.0006.000000T0000Z-190216T0800Z/ Eastern Sierra Slopes-Owens Valley-Death Valley National Park- Western Mojave Desert-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 841 PM PST Fri Feb 15 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Wind Advisory. Strong winds have started weakening across the area and will continue to decrease overnight. Isolated gusts will be possibile at high elevations through early Saturday. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:15 PM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 14, 3:15 PM PST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 PM PST Thu Feb 14 2019 .SYNOPSIS...Deep moisture will move away into Arizona this evening. Additional cold low pressure systems with limited moisture will drop over our region this weekend keeping some shower chances around along with cooler than normal temperatures and windy periods. && .SHORT TERM...tonight through Friday night. The atmospheric river was quickly making its way out of Southeast California and Southern Nevada and will move across Arizona this evening. The feature kicking it to the east-southeast was a short wave trough lifting inland across Central California and Nevada this evening. Widespread precipitation across our region will quickly end from northwest-southeast late this afternoon and evening. The Winter Weather Advisory for the Spring Mountains was cancelled since snow will largely end by 4 PM PST there and accumulating snow has been confined to elevations around 9000 feet and above. Lincoln County from Pioche northward has seen 4-5 inches of snow so far today, but that will also end by around 5 PM PST. Runoff from the widespread rainfall amounts over 1 inch will lead to continued flows in washes and the Flash Flood Watch for Southern San Bernardino and Mohave Counties will remain in effect through this evening. The Big Sandy River near Wikieup will see several feet of water flowing in it through at least Friday morning. After the moisture clears out, we will see winds increase tonight then even more Friday afternoon and evening as a deep upper low near the Pacific Northwest digs southward brings a colder air mass and increased thermal gradients over our area. Southwest winds with gusts 30-35 mph will be fairly common ahead of an associated cold front sweeping down through central Nye and Lincoln counties Friday evening. A brief line of snow showers will occur with this front and may briefly brush the mountains of Southern Nevada and Northwest Arizona Friday night. This will be followed by an additional cold upper low with limited moisture dropping over our region this weekend. .LONG TERM...Saturday through Thursday. Continued unsettled and cool weather is expected for the weekend into the beginning of next week. Precipitation chances will depend on the timing and strength of multiple pieces of energy moving through the mean cyclonic flow, which is always difficult for models to handle this far out. So moderate confidence in the forecast for the weekend and Monday. Saturday currently looks to be the better of the days for the weekend, with most of the precipitation confined to the higher terrain of Lincoln and Mohave counties. It may remain breezy though, especially in the westerly prone areas near Yucca Valley and Morongo Basin. By Sunday, another decent push of forcing digs down out of the Pacific Northwest, resulting in another round of scattered precipitation across much of the area. By that time, the atmospheric river that has been plaguing the West Coast should shut off and the flow will be more westerly, so QPF will be lighter than what we have seen recently. Precipitation chances linger through Monday before the back end of the upper level trough finally shifts eastward and we should dry out Monday night through mid week. In its wake, cooler air will filter in on northerly flow and therefore well below temperatures are expected for much of next week. Forecast confidence quickly decreases for the end of next week as models have differing solutions on how strong and far south the next upper level system will dig. Another period of unsettled weather is possible, but will not invest much into forecast details past Thursday at this time. && .AVIATION...For McCarran...Widespread rain will be coming to an end between 00z-01z this evening with only isolated showers expected through 04z. Cigs will remain around 4-5k feet, but rise to around 6k feet once the rain ends. Skies should clear by late evening with mainly clear skies overnight. Fog is not expected as winds should remain high enough to limit production. Light winds are expected with the rain, but as the rain ends winds are forecast to increase during the evening out of the southwest with speeds 10-20 kts then become lighter toward morning. Much drier conditions expected Friday with FEW-SCT clouds around 6-8k feet. Southwest winds will increase in the afternoon out of the southwest with speeds 15-25 kts. For the rest of southern Nevada, northwest Arizona and southeast California...Rain will come to an end from west to east late this afternoon with just isolated showers continuing through 03z this evening. Cigs around 3k feet expected under the rain band, but will rise once the rain ends to around 5-6k feet. Fog is not expected in the valley, as winds will increase as the drier air moves in. Light winds with the rain, but will increase to southwest to west 15-25 kts with some areas, especially across San Bernardino County. Improving conditions overnight and Friday with drier air over the area. FEW-SCT050-070 with southwest to west winds 15-25 kts with some areas gusting to around 30 kts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Wolf AVIATION...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Feb 14, 1:16 PM PST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
116 PM PST THU FEB 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD 10 SSW STOVEPIPE WELLS 36.48N 117.22W
02/14/2019 INYO CA PARK/FOREST SRVC
DEATH VALLEY NPS REPORTED THAT ALL OF
WILDROSE RD IS CLOSED DUE TO FLOODING.
&&Local storm report, Feb 14, 1:32 PM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
132 PM PST THU FEB 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD 17 SE DEEP SPRINGS 37.22N 117.75W
02/14/2019 INYO CA PARK/FOREST SRVC
THE DEATH VALLEY NPS REPORTED THAT ALL OF
BIG PINE RD...ALSO KNOWN AS EUREKA VALLEY
RD...HAS BEEN CLOSED DUE TO FLOOD DAMAGE.
&&Local storm report, Feb 14, 3:16 PM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
316 PM PST THU FEB 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 2 NE NORTH LAS VEGAS 36.22N 115.09W
02/14/2019 CLARK NV BROADCAST MEDIA
INTERSECTION OF LAS VEGAS BLVD AND CHEYENNE
AVENUE CLOSED DUE TO EXCESSIVE FLOODING.
1121 AM FLASH FLOOD 1 NW YUCCA VALLEY 34.13N 116.45W
02/14/2019 SAN BERNARDINO CA EMERGENCY MNGR
INTERSECTION BETWEEN PIONEERTOWN ROAD AND
SUNNYSLOPE DRIVE IS CLOSED DUE TO FLOODING.
0856 AM FLASH FLOOD 3 W JOSHUA TREE 34.14N 116.37W
02/14/2019 SAN BERNARDINO CA LAW ENFORCEMENT
MORONGO BASIN SHERIFF STATION REPORTED YUCCA
MESA ROAD NORTHBOUND IS CLOSED DUE TO
FLOODING.
VARIAN
&&Local storm report, Feb 14, 3:27 PM PST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PST THU FEB 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 15 NNE WIKIEUP 34.91N 113.55W
02/14/2019 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADWORK REPORTED A ROAD
CLOSURE AT BOGLES RANCH ROAD FROM UPPER
TROUT CREEK ROAD TO BOGLES RANCH DUE TO
WEATHER.
0104 PM FLASH FLOOD 2 E YUCCA VALLEY 34.11N 116.40W
02/14/2019 SAN BERNARDINO CA COUNTY OFFICIAL
THE TOWN OF YUCCA VALLEY REPORTS A ROAD
CLOSURE AT ONAGA TRAIL BETWEEN ELATA AND
ALABA DUE TO FLOODING.
0910 AM FLASH FLOOD 10 SSE WIKIEUP 34.57N 113.58W
02/14/2019 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADWORK HAS REPORTED SIGNAL
ROAD IS CLOSED FROM US 93 TO ALAMO ROAD DUE
TO WEATHER.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:37 AM PST | Winter Weather Advisory | VEF | Inyo | 15 hr |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.